Alert archive / Florida / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 29, NWS Melbourne, FL

April 5, 1995Okeechobee County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Apr 5, 1995, 11:39 PM EDT for Okeechobee County, Florida. It was in force for 51 min.

The area

The counties it named.

The facts

Issued
Apr 5, 1995, 11:39 PM EDT (03:39 UTC)
Expired
Apr 6, 1995, 12:30 AM EDT
In force
51 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Okeechobee County, FL

The radar

The Melbourne radar (KMLB), 84 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 3.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 1995-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 134 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 1995-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 296 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
134 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
658 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
296 m²/s²
0-3 km storm-relative helicity
410 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMLB 060339 RRA
SVRMLB
FLC093-060430-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
1139 PM EDT WED APR 5 1995
 
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1230 AM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTHEAST FLORIDA
 
   ...NORTHEASTERN OKEECHOBEE COUNTY
 
AT 1137 RADAR INDICATED A SEVERE THUNDERSTORM 1 MILE WEST OF FORT DRUM.
THE THUNDERSTORM IS MOVING NORTHEAST AT 20 MPH.
 
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 7:05 PM EDT, 4 hours 34 minutes earlier.

Area forecast discussion, Apr 5, 7:05 PM EDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
700 PM EDT WED APR 5 1995

SIGNIFICANT WX TO AFFECT FA THROUGH THE NEXT 24 HOURS. CURRENTLY...
SATIONARY FRONT LYING FROM JUST SOUTH OF MLB TO JUST SOUTH OF TAMPA.
AN AREA OF STEADY...BUT SO FAR LIGHT RAIN RUNNING N OF A LINE FROM DAB
TO TBW. SOUTH OF THIS AREA SCTTD TRW ARE OCCURRING. SOME OF THESE
STORMS HAVE SHOWN WEAK ROTATION AT TIMES...WITH EVEN THE MESO
ALGORITHM PICKING UP ON THE SHEAR. VAD PROFILES ON RADARS ARE ALSO
SLOWLY BECOMING MORE FAVORABLE FOR STORM ROTATION. SAT PIX SHOW AN
OMINOUS CLUSTER OF STRONG STORMS IN THE GULF AND LDS SHOWING QUITE A
BIT OF CG WITH THIS ACTIVITY. SFC OBS IN THE GULF SHOW A SFC LOW OF
<1006 MB SOUTH OF NEW ORLEANS.

AS FOR FCSTS AND UPDATES...TALKED TO SELS AND THERE PRIMARY CONCERN IS
FOR SEVERE OCCURRING DURING THE EARLY MORNING HOURS...AFTER 3
AM...ACROSS CENTRAL FLORIDA AS LATEST MODEL OUTPUT SHOWING A SPEED MAX
COMING ACROSS THE STATE AT 12Z (THIS SPD MAX IS BELIEVED ASSOCIATED
WITH CLUSTER OF STORMS CURRENTLY IN GULF). AT THIS TIME I'M GOING TO
SPLIT VOLUSIA AND LAKE OUT OF THE REMAINDER OF THE AREA AND BRING
THEIR POPS UP TO 100%. WILL ALSO MENTION SEVERE IN AREA 3.

I AM PLANNING ON ISSUING AN ATO UPDATE AT AROUND 1030 PM. TBW- I WILL
CALL AFTER 9 PM TO COORD TIMING OF SVR ACROSS OUR FA'S.

@1...VOLUSIA LAKE
@2...ORANGE OSCEOLA SEMINOLE
@3...BREVARD INDIAN RIVER MARTIN ST LUCIE OKEECHOBEE

MCO
DAB
MLBP

SJH

In the hours before

Special weather statement, Apr 5, 10:09 PM EDT, 1 hour 30 minutes before
FLZ038-040-061410-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
1009 PM EDT WED APR 5 1995

...A FLOOD WATCH IS IN EFFECT FOR NORTHEASTERN FLORIDA THROUGH
THURSDAY...

A FLOOD WATCH HAS BEEN ISSUED FOR MARION AND FLAGLER COUNTIES
THROUGH THURSDAY. A LOW PRESSURE SYSTEM IN THE GULF OF MEXICO
WILL MOVE ACROSS NORTH FLORIDA BRINGING COPIOUS AMOUNTS OF
RAIN TO THE STATE TONIGHT AND THURSDAY.

RAINFALL RATES OF 4 TO 6 INCHES ARE POSSIBLE OVER THE NEXT 24
TO 36 HOURS.

RESIDENTS OF MARION AND FLAGLER COUNTIES SHOULD USE CAUTION
WHILE TRAVELING TONIGHT AND THURSDAY...AS SOME SECONDARY ROADS
AND LOW-LYING AREAS MAY BE COVERED BY FLOODWATERS.
Special weather statement, Apr 5, 10:10 PM EDT, 1 hour 29 minutes before
FLZ038-040-061410-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
1009 PM EDT WED APR 5 1995

...A FLOOD WATCH IS IN EFFECT FOR NORTHEASTERN FLORIDA THROUGH
THURSDAY...

A FLOOD WATCH HAS BEEN ISSUED FOR MARION AND FLAGLER COUNTIES
THROUGH THURSDAY. A LOW PRESSURE SYSTEM IN THE GULF OF MEXICO
WILL MOVE ACROSS NORTH FLORIDA BRINGING COPIOUS AMOUNTS OF
RAIN TO THE STATE TONIGHT AND THURSDAY.

RAINFALL RATES OF 4 TO 6 INCHES ARE POSSIBLE OVER THE NEXT 24
TO 36 HOURS.

RESIDENTS OF MARION AND FLAGLER COUNTIES SHOULD USE CAUTION
WHILE TRAVELING TONIGHT AND THURSDAY...AS SOME SECONDARY ROADS
AND LOW-LYING AREAS MAY BE COVERED BY FLOODWATERS.
Special weather statement, Apr 5, 10:21 PM EDT, 1 hour 18 minutes before
FLZ041-044>047-053-054-058-059-064-501-060330-

EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1025 PM EDT WED APR 5 1995

...SEVERE THUNDERSTORMS POSSIBLE ACROSS EAST CENTRAL FLORIDA LATE
TONIGHT THROUGH THURSDAY AFTERNOON...

LATE THIS EVENING A STATIONARY FRONT EXTENDED FROM VERO BEACH TO
SARASOTA. IN ADDITION...A CLUSTER OF INTENSE THUNDERSTORMS ASSOCIATED
WITH AN INTENSIFYING AREA OF LOW PRESSURE WAS LOCATED IN THE CENTRAL
GULF OF MEXICO. THROUGH THE REMAINDER OF THE NIGHT THE STATIONARY
FRONT WILL BEGIN TO MOVE SLOWLY NORTH AS A WARM FRONT AS THE LOW
PRESSURE SYSTEM AND ASSOCIATED THUNDERSTORMS MOVE EAST TOWARDS THE
REGION. AS THIS STORM SYSTEM APPROACHES THE EAST CENTRAL FLORIDA LATE
TONIGHT...CONDITION IN THE ATMOSPHERE WILL BECOME FAVORABLE FOR SEVERE
THUNDERSTORMS TO DEVELOP.

AT THIS TIME THE GREATEST THREAT FOR SEVERE WEATHER WILL BE AFTER 3 AM
THURSDAY MORNING AND LASTING INTO THURSDAY AFTERNOON. THE PRIMARY
THREAT OF SEVERE WEATHER WILL BE STRONG STRAIGHT LINE WINDS AND
HAIL...BUT ISOLATED TORNADOES WILL BE POSSIBLE.

IN ADDITION TO THE SEVERE WEATHER...THIS STORM SYSTEM WILL BRING HEAVY
RAINS TO THE REGION WITH RAINFALL AMOUNTS OF 2 TO 3 INCHES POSSIBLE IN
MANY AREAS. THESE RAINFALL AMOUNTS WILL HAVE THE POTENTIAL TO CAUSE
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.

SPOTTERS ARE REQUESTED TO FORWARD REPORTS OF SIGNIFICANT WEATHER
RELATED EVENTS TO THE NATIONAL WEATHER SERVICE IN MELBOURNE. SPOTTER
ACTIVATION MAY BE NEEDED LATE TONIGHT AND INTO THURSDAY. STAY TUNED TO
NOAA WEATHER RADIO OR LOCAL RADIO/TV STATIONS FOR THE LATER STATEMENTS
AND POSSIBLE WARNINGS.

HODANISH
Special weather statement, Apr 5, 10:25 PM EDT, 1 hour 14 minutes before
FLZ041-044>047-053-054-058-059-064-501-060330-

EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1025 PM EDT WED APR 5 1995

...SEVERE THUNDERSTORMS POSSIBLE ACROSS EAST CENTRAL FLORIDA LATE
TONIGHT THROUGH THURSDAY AFTERNOON...

LATE THIS EVENING A STATIONARY FRONT EXTENDED FROM VERO BEACH TO
SARASOTA. IN ADDITION...A CLUSTER OF INTENSE THUNDERSTORMS ASSOCIATED
WITH AN INTENSIFYING AREA OF LOW PRESSURE WAS LOCATED IN THE CENTRAL
GULF OF MEXICO. THROUGH THE REMAINDER OF THE NIGHT THE STATIONARY
FRONT WILL BEGIN TO MOVE SLOWLY NORTH AS A WARM FRONT AS THE LOW
PRESSURE SYSTEM AND ASSOCIATED THUNDERSTORMS MOVE EAST TOWARDS THE
REGION. AS THIS STORM SYSTEM APPROACHES THE EAST CENTRAL FLORIDA LATE
TONIGHT...CONDITION IN THE ATMOSPHERE WILL BECOME FAVORABLE FOR SEVERE
THUNDERSTORMS TO DEVELOP.

AT THIS TIME THE GREATEST THREAT FOR SEVERE WEATHER WILL BE AFTER 3 AM
THURSDAY MORNING AND LASTING INTO THURSDAY AFTERNOON. THE PRIMARY
THREAT OF SEVERE WEATHER WILL BE STRONG STRAIGHT LINE WINDS AND
HAIL...BUT ISOLATED TORNADOES WILL BE POSSIBLE.

IN ADDITION TO THE SEVERE WEATHER...THIS STORM SYSTEM WILL BRING HEAVY
RAINS TO THE REGION WITH RAINFALL AMOUNTS OF 2 TO 3 INCHES POSSIBLE IN
MANY AREAS. THESE RAINFALL AMOUNTS WILL HAVE THE POTENTIAL TO CAUSE
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.

SPOTTERS ARE REQUESTED TO FORWARD REPORTS OF SIGNIFICANT WEATHER
RELATED EVENTS TO THE NATIONAL WEATHER SERVICE IN MELBOURNE. SPOTTER
ACTIVATION MAY BE NEEDED LATE TONIGHT AND INTO THURSDAY. STAY TUNED TO
NOAA WEATHER RADIO OR LOCAL RADIO/TV STATIONS FOR THE LATER STATEMENTS
AND POSSIBLE WARNINGS.

HODANISH

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 11:59 PM EDTSevere Thunderstorm WarningMLBIndian River61 min
Apr 6, 1:21 PM EDTSevere Thunderstorm WarningMLBSaint Lucie54 min
Apr 6, 6:30 PM EDTSevere Thunderstorm WarningMLBOrange40 min
Apr 6, 6:38 PM EDTSevere Thunderstorm WarningMLBOsceola67 min

Nearby

Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.